Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 52, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jun 26, 2021, 3:32 AM EDT. It took effect at Jun 26, 2021, 6:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2021, 3:32 AM EDT (07:32 UTC)
- In effect from
- Jun 26, 2021, 6:00 PM EDT
- Expired
- Jun 27, 2021, 4:00 PM EDT
- In force
- 22 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
970 WHUS73 KGRR 260732 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 332 AM EDT Sat Jun 26 2021 LMZ846>848-261545- /O.CON.KGRR.MF.Y.0003.000000T0000Z-210626T1500Z/ /O.NEW.KGRR.SC.Y.0052.210626T2200Z-210627T1800Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI- 332 AM EDT Sat Jun 26 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT SUNDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to less than one nautical mile. For the Small Craft Advisory, south winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet expected. * WHERE...Holland to Pentwater. * WHEN...For the Dense Fog Advisory, until 11 AM EDT this morning. For the Small Craft Advisory, from 6 PM this evening to 2 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LMZ844-261545- /O.NEW.KGRR.SC.Y.0052.210626T2200Z-210627T1400Z/ St Joseph to South Haven MI- 332 AM EDT Sat Jun 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EDT SUNDAY... * WHAT...Southwest winds 15 to 20 knots with gusts up to 25 knots and waves 2 to 3 feet expected. * WHERE...St Joseph to South Haven MI. * WHEN...From 6 PM this evening to 10 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ845-261545- /O.NEW.KGRR.SC.Y.0052.210626T2200Z-210627T1800Z/ South Haven to Holland MI- 332 AM EDT Sat Jun 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT SUNDAY... * WHAT...Southwest winds 15 to 20 knots with gusts up to 25 knots and waves 2 to 4 feet expected. * WHERE...South Haven to Holland MI. * WHEN...From 6 PM this evening to 2 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ849-261500- /O.CON.KGRR.MF.Y.0003.000000T0000Z-210626T1500Z/ Pentwater to Manistee MI- 332 AM EDT Sat Jun 26 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Areas of dense fog over Lake Michigan. * WHERE...Holland to Manistee. * WHEN...Until 11 AM EDT Saturday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
5 follow-up statements
881 WHUS73 KGRR 261947 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 347 PM EDT Sat Jun 26 2021 LMZ844-270400- /O.CON.KGRR.SC.Y.0052.210626T2200Z-210627T1400Z/ St Joseph to South Haven MI- 347 PM EDT Sat Jun 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... * WHAT...Southwest winds increasing to 15 to 25 knots tonight. Waves building to 2 to 4 feet overnight. * WHERE...St Joseph to South Haven MI. * WHEN...Until 10 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ845>848-270400- /O.CON.KGRR.SC.Y.0052.210626T2200Z-210627T1800Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- 347 PM EDT Sat Jun 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY... * WHAT...Southwest winds increasing to 15 to 25 knots tonight. Waves building to 3 to 5 feet. * WHERE...South Haven to Pentwater. * WHEN...Until 2 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
830 WHUS73 KGRR 270552 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 152 AM EDT Sun Jun 27 2021 LMZ844-271400- /O.CON.KGRR.SC.Y.0052.000000T0000Z-210627T1400Z/ St Joseph to South Haven MI- 152 AM EDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Southwest winds 15 to 25 knots. Waves 2 to 4 feet. * WHERE...St Joseph to South Haven MI. * WHEN...Until 10 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ845>848-271400- /O.CON.KGRR.SC.Y.0052.000000T0000Z-210627T1800Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- 152 AM EDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 knots. Waves 3 to 5 feet. * WHERE...South Haven to Pentwater. * WHEN...Until 2 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
765 WHUS73 KGRR 270724 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 324 AM EDT Sun Jun 27 2021 LMZ844-271400- /O.CON.KGRR.SC.Y.0052.000000T0000Z-210627T1400Z/ St Joseph to South Haven MI- 324 AM EDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Southwest winds 15 to 25 knots. Waves 2 to 4 feet. * WHERE...St Joseph to South Haven MI. * WHEN...Until 10 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ845>848-271530- /O.CON.KGRR.SC.Y.0052.000000T0000Z-210627T1800Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- 324 AM EDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 knots. Waves 3 to 5 feet. * WHERE...South Haven to Pentwater. * WHEN...Until 2 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
531 WHUS73 KGRR 271609 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1209 PM EDT Sun Jun 27 2021 LMZ845>848-272000- /O.EXT.KGRR.SC.Y.0052.000000T0000Z-210627T2000Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- 1209 PM EDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...South Haven to Pentwater. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
229 WHUS73 KGRR 271958 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 358 PM EDT Sun Jun 27 2021 LMZ845>848-272100- /O.EXP.KGRR.SC.Y.0052.000000T0000Z-210627T2000Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- 358 PM EDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... Winds and waves are in the process of subsiding and therefore the Small Craft Advisory will be allowed to expire at 400pm. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 26, 3:31 AM EDT, 1 minute earlier.
Area forecast discussion, Jun 26, 3:31 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Grand Rapids MI
331 AM EDT Sat Jun 26 2021
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 304 AM EDT Sat Jun 26 2021
- Flood risk continues into Sunday morning
- Severe potential today and Sunday
&&
.DISCUSSION...(Today through next Friday)
Issued at 304 AM EDT Sat Jun 26 2021
- Flood risk continues into Sunday morning
Deep southwest flow will continue to advect a very moist airmass
into the CWA during this time. PWAT values will remain around 2
inches. LCL values will be low and the CAPE thin and deep which
will support efficient rainfall. A low level jet will focus the
development of bands of showers and storms...while aloft
diffluence is noted. This pattern remains largely in place through
the period. It is already saturated from the recent very heavy
rain and streams are rising in many locations. Thus flooding is
possible...especially where any cells repeat over the same area.
- Severe potential today and Sunday
Deep layer shear increases this afternoon as surface based
instability builds. This occurs as another With low lcl's and
elevated helicity values we will need to monitor the tornado risk
in addition to damaging winds. Models are showing a low level jet
nosing in during the afternoon. Thus a risk for organized
convection is forecast to develop. The main time window looks to
be 18z to 02z. SPC has raised the risk to slight for the day 1
outlook.
We are less confident on the potential for severe weather on
Sunday. We do develop some instability but there appears to be
less focus. Deep layer shear is elevated but the main instability
axis may be south of the CWA.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 131 AM EDT Sat Jun 26 2021
The area of showers and thunderstorms in far Southern MI and
Northern IN...is expected to lift northward through the TAF sites
through daybreak. IFR and lower conditions are possible with any
heavier downpour. We have included these in the forecast as a
result. Then IFR cloud cover and numerous showers are expected
through the day with a few storms developing mainly this
afternoon/evening. Perhaps a lull in the activity develops this
evening...but MVFR cloud cover will likely linger.
&&
.MARINE...
Issued at 304 AM EDT Sat Jun 26 2021
We will hoist a small craft advisory for the increasing winds and
waves for later today for parts of the nearshore forecast area. A
risk for dense fog will persist as well given the very moist
airmass over the cooler waters.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Flood Watch through Sunday morning for MIZ050>052-056>059-
064>067-071>074.
LM...Dense Fog Advisory until 11 AM EDT this morning for LMZ846>849.
Small Craft Advisory from 6 PM this evening to 2 PM EDT Sunday
for LMZ845>848.
Small Craft Advisory from 6 PM this evening to 10 AM EDT Sunday
for LMZ844.
&&
SYNOPSIS...MJS
DISCUSSION...MJS
AVIATION...MJS
MARINE...MJSHazardous weather outlook, Jun 25, 10:15 PM EDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 1015 PM EDT Fri Jun 25 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-260815- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 1015 PM EDT Fri Jun 25 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight The risk for thunderstorms and locally heavy rainfall will return late tonight. Urban and poor drainage flooding is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday As multiple rounds of heavy rain occur...the risk for flooding will be on the rise. This will include urban and poor drainage areas...small streams and the rivers. A marginal risk for severe thunderstorms exists both Saturday and Sunday. The primary hazard is damaging winds but an isolated tornado risk could develop. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Saturday afternoon and evening. LMZ844>849-260815- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1015 PM EDT Fri Jun 25 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Areas of dense fog will impact parts of Lake Michigan tonight, mainly north of Holland. A few thunderstorms could occur late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Through much of the period...thunderstorms will be possible. Near any thunderstorms cloud to water lightning strikes and gusty winds will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need Saturday afternoon and evening.
In the hours before
Local storm report, Jun 25, 9:41 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
941 PM EDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN DORR 42.73N 85.72W
06/25/2021 M2.75 INCH ALLEGAN MI PUBLIC
2 DAY TOTAL.
&&Local storm report, Jun 25, 10:07 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1007 PM EDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN ADA 42.96N 85.49W
06/25/2021 M2.73 INCH KENT MI PUBLIC
&&Local storm report, Jun 25, 10:11 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1011 PM EDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HEAVY RAIN 3 NNE GRAND RAPIDS 42.99N 85.63W
06/25/2021 M3.35 INCH KENT MI PUBLIC
2 DAY TOTAL.
&&Local storm report, Jun 25, 10:47 PM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1047 PM EDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HEAVY RAIN 2 SSW COMSTOCK PARK 43.01N 85.69W
06/25/2021 M1.50 INCH KENT MI BROADCAST MEDIA
2.60 2 DAY TOTAL.
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:57 PM EDT | Marine Dense Fog Advisory | GRR | 14 hr | |
| Jun 26, 11:37 AM EDT | Areal Flood Advisory | GRR | Allegan, Ionia, Kent, Montcalm, Ottawa | 4 hr |
| Jun 26, 12:56 PM EDT | Special Marine Warning | GRR | 3 hr | |
| Jun 26, 2:36 PM EDT | Areal Flood Advisory | GRR | Muskegon | 4 hr |
| Jun 26, 3:10 PM EDT | Areal Flood Warning | GRR | Allegan, Barry, Ionia, Kalamazoo, Kent, Montcalm and 2 more | 43 hr |
| Jun 26, 3:25 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 57 min |
| Jun 26, 3:31 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta | 59 min |
| Jun 26, 3:39 PM EDT | Tornado Warning | GRR | Clare, Isabella, Mecosta | 15 min |
| Jun 26, 3:49 PM EDT | Beach Hazards Statement | GRR | Allegan, Muskegon, Oceana, Ottawa, Van Buren | 24 hr |
| Jun 26, 4:44 PM EDT | Tornado Warning | GRR | Ionia | 31 min |
| Jun 26, 4:55 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Eaton, Kalamazoo | 65 min |
| Jun 26, 4:58 PM EDT | Tornado Warning | GRR | Calhoun, Eaton | 47 min |
| Jun 26, 5:05 PM EDT | Tornado Warning | GRR | Clinton | 28 min |
| Jun 26, 5:20 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 55 min |
| Jun 26, 5:29 PM EDT | Tornado Warning | GRR | Calhoun, Kalamazoo | 61 min |
| Jun 26, 5:30 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 17 min |
| Jun 26, 5:32 PM EDT | Tornado Warning | GRR | Ingham | 58 min |
| Jun 26, 5:43 PM EDT | Tornado Warning | GRR | Eaton | 32 min |
| Jun 26, 5:45 PM EDT | Areal Flood Advisory | GRR | Calhoun, Clinton, Eaton, Ingham, Jackson | 2 hr |
| Jun 26, 6:12 PM EDT | Tornado Warning | GRR | Calhoun, Eaton, Ingham, Jackson | 63 min |
| Jun 26, 6:28 PM EDT | Tornado Warning | GRR | Ingham | 32 min |
| Jun 26, 7:14 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Ingham, Jackson | 61 min |
| Jun 26, 7:54 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 51 min |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.